Alert archive / Tennessee / Frost Advisories in 2008
Frost Advisory 3, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 19, 2008, 3:08 PM CDT for 39 counties in Tennessee. It took effect at Oct 20, 2008, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2008, 3:08 PM CDT (20:08 UTC)
- In effect from
- Oct 20, 2008, 4:00 AM CDT
- Expired
- Oct 20, 2008, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOHX 192008 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 308 PM CDT SUN OCT 19 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-201300- /O.NEW.KOHX.FR.Y.0003.081020T0900Z-081020T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 308 PM CDT SUN OCT 19 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. TONIGHT A CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS MIDDLE TENNESSEE. ACROSS THE MID STATE LOW TEMPERATURES WILL FALL INTO THE MID AND UPPER 30S IN LOW LYING AREAS. PATCHY FROST IS EXPECTED MONDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ 31
1 follow-up statement
000 WWUS74 KOHX 200812 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 312 AM CDT MON OCT 20 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-201300- /O.CON.KOHX.FR.Y.0003.081020T0900Z-081020T1300Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 312 AM CDT MON OCT 20 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PATTERN ACROSS MIDDLE TENNESSEE. LOW TEMPERATURES WILL FALL INTO THE MID AND UPPER 30S IN LOW LYING AREAS. PATCHY FROST IS EXPECTED. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ 07
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 19, 2:52 AM CDT, 12 hours 16 minutes earlier.
Area forecast discussion, Oct 19, 2:52 AM CDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 252 AM CDT SUN OCT 19 2008 .DISCUSSION... COOL DRY AIRMASS NOW SETTLED OVER THE MID-SOUTH...ALONG WITH SFC/LL HIGHS AND RIDGES BUILDING ALOFT. YESTERDAYS SHARP UPPER TROUGH AXIS NOW NEAR THE ATLANTIC SEABOARD. DEWPTS ACROSS THE CUMBERLAND PLATEAU AT OR NEAR FREEZING AND LATEST REPORTS IN WITH PATCHY FROST. WILL LET ADVISORY PLAY OUT THROUGH 13Z. MODELS REMAIN CONSISTENT ADVERTISING STRING OF SEVERAL DRY DAYS COMING UP. UPPER RIDGING WORKS ACROSS THE AREA THROUGH THE WEEKEND ...FOLLOWED BY A WEAK UPPER TROUGH ON MONDAY THEN A CROSSING FRONTAL BOUNDARY EARLY TUESDAY ASSOCIATED WITH STORM SYSTEM PASSING WELL NORTH. THESE FEATURES WILL HAVE VERY LIMITED MOISTURE/INSTABILITY TO WORK WITH THUS NO PCPN EXPECTED AT THIS TIME. BY MID-WEEK...NEXT STORM SYSTEM GETTING CRANKED UP IN THE PLAINS AND THEN WILL WORK SLOWLY EAST INTO THE WEEKEND. THE LATEST ECMWF NOW LITTLE MORE IN LINE WITH GFS BRINGING BEST CHANCE OF SHOWERS ACROSS THE MID-STATE THURSDAY/THURSDAY NIGHT...WITH MAINLY ISOLATED SHOWERS LINGERING FRIDAY AND POSSIBLY THROUGH SATURDAY AS CLOSED UPPER LOWS WORK ACROSS EITHER THE TN OR OH VALLEYS DEPENDING. WILL FOR NOW CONTINUE SMALL POPS FRIDAY THROUGH SATURDAY...RAISING SOME THURSDAY/THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 42 72 47 / 0 0 0 0 CLARKSVILLE 67 40 71 48 / 0 0 0 0 CROSSVILLE 64 37 67 42 / 0 0 0 0 COLUMBIA 69 41 72 45 / 0 0 0 0 LAWRENCEBURG 69 41 72 45 / 0 0 0 0 WAVERLY 67 41 71 48 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR TNZ009>011- 031>034-065-066-078>080. && 07
Hazardous weather outlook, Oct 19, 7:44 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 744 AM CDT SUN OCT 19 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 744 AM CDT SUN OCT 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:29 PM CDT | Frost Advisory | OHX | Clay, Cumberland, Fentress, Grundy, Jackson, Macon and 6 more | 12 hr |
Nearby
Frost Advisories in Tennessee, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.